Alert archive / Wisconsin / River Flood Advisories in 2008

River Flood Advisory 1, NWS Twin Cities, MN

April 26, 2008Buffalo County, Pepin County, Wisconsin

NWS Twin Cities, MN issued this river flood advisory at Apr 26, 2008, 8:23 PM CDT for Buffalo County, Pepin County, Wisconsin. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2008, 8:23 PM CDT (01:23 UTC)
Expired
Apr 29, 2008, 1:00 AM CDT
In force
53 hr
Issued by
NWS Twin Cities, MN

Counties Buffalo County, WI, Pepin County, WI

The radar

The La Crosse radar (KARX), 91 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS83 KMPX 270123
FLSMPX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
823 PM CDT SAT APR 26 2008

RECENT RAINS HAVE CAUSED THE CHIPPEWA RIVER AT DURAND TO RISE STRONGLY.
THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE BY MIDDAY MONDAY.

BE EXTRA CAREFUL WHEN SWIMMING OR TUBING IN HIGH RIVER WATERS.THE 
RIVER CURRENTS ARE MUCH STRONGER THAN NORMAL AND CAN SILENTLY PULL 
YOU UNDER WITH LITTLE OR NO WARNING.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION INCLUDING 
NOAA WEATHER RADIO FOR LATER STATEMENTS. 

WIC011-091-271323-
/O.NEW.KMPX.FL.Y.0001.080427T0123Z-080429T0600Z/
/DURW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
823 PM CDT SAT APR 26 2008

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE CHIPPEWA RIVER AT DURAND.
* UNTIL LATE MONDAY NIGHT.
* AT  7:00 PM SATURDAY THE STAGE WAS 11.8 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.9 FEET MONDAY EARLY 
  AFTERNOON.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET
  ON MAR 31 2004.

$$
2 follow-up statements
000 
WGUS83 KMPX 271519
FLSMPX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
1019 AM CDT SUN APR 27 2008

RECENT PRECIPITATION HAS CAUSED THE CHIPPEWA RIVER AT DURAND TO RISE.
HIGH WATER WILL CONTINUE THROUGH AT LEAST MONDAY WITH THE RIVER RISING
SLIGHTLY TO AROUND 12.8 FEET BY MONDAY MORNING.

BE EXTRA CAREFUL WHEN BOATING ON OR WALKING NEAR THE RIVER. THE 
RIVER CURRENTS ARE MUCH STRONGER THAN NORMAL AND CAN SILENTLY PULL 
YOU UNDER WITH LITTLE OR NO WARNING.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION INCLUDING 
NOAA WEATHER RADIO FOR LATER STATEMENTS. 

WIC011-091-280319-
/O.CON.KMPX.FL.Y.0001.000000T0000Z-080429T0600Z/
/DURW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1019 AM CDT SUN APR 27 2008

THE FLOOD ADVISORY CONTINUES FOR
  THE CHIPPEWA RIVER AT DURAND.
* UNTIL LATE MONDAY NIGHT.
* AT  9:00 AM SUNDAY THE STAGE WAS 12.7 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.8 FEET TOMORROW MORNING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET
  ON MAR 31 2004.

$$
000 
WGUS83 KMPX 281523
FLSMPX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
1023 AM CDT MON APR 28 2008

BE EXTRA CAREFUL WHEN BOATING OR CANOEING IN HIGH RIVER WATERS. 
RIVER CURRENTS ARE MUCH STRONGER THAN NORMAL AND CAN OVER TURN YOUR
WATERCRAFT WITH LITTLE OR NO WARNING.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION INCLUDING 
NOAA WEATHER RADIO FOR LATER STATEMENTS. 

WIC011-091-290323-
/O.CON.KMPX.FL.Y.0001.000000T0000Z-080429T0600Z/
/DURW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1023 AM CDT MON APR 28 2008

THE FLOOD ADVISORY CONTINUES FOR
  THE CHIPPEWA RIVER AT DURAND.
* UNTIL LATE TONIGHT.
* AT  8:00 AM MONDAY THE STAGE WAS 12.5 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER CRESTED LAST NIGHT AT 12.8 AND WILL CONTINUE A
  SLOW FALL.

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this river flood advisory went out at Apr 26, 7:08 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 26, 7:08 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
708 PM CDT SAT APR 26 2008

.UPDATE...FOR 00Z AVIATION DISCUSSION BELOW

&&

.DISCUSSION.../ISSUED 405 PM CDT SAT APR 26 2008/

AS DEEP EXTRATROPICAL CYCLONE JUST NORTH OF LAKE SUPERIOR PUSHES
OFF TO THE NORTHEAST TONIGHT AND SUNDAY...A SECONDARY LOBE OF
VORTICITY IS PUSHING SOUTHEAST FROM EASTERN MONTANA. IT IS UNCLEAR
IF MUCH SENSIBLE WEATHER OUR CWA CAN EXPECT FROM THIS NEXT
SHORT WAVE. HOWEVER WE WENT ALONG WITH SOME LOW POPS FOR SUNDAY
AFTERNOON INTO SUNDAY NIGHT FOR RAIN ALONG WITH SOME MIXED
PRECIPITATION.

THE NEXT SYSTEM CLEARS THE NORTHERN ROCKIES ON WEDNESDAY WITH
GOOD RETURN FLOW EXPECTED BY WEDNESDAY EVENING. WE BRING THE NEXT
ROUND OF SHOWERS AND THUNDERSTORMS IN BY WEDNESDAY NIGHT INTO EARLY
THURSDAY AND CONTINUE THE PRECIPITATION THREAT ALL THE WAY THROUGH
THE WEEKEND AS THE REMARKABLY MISERABLE WEATHER PATTERN FOR THE
UPPER MIDWEST CONTINUES.

&&

.AVIATION.../00Z TAF ISSUANCE/
EXPECT SCATTERED SNOW SHOWERS IN ASSOCIATION WITH THE UPPER LOW TO REMAIN
TO THE NORTH/EAST OF TAF SITES TONIGHT...WHILE BKN-OVC LOW-END VFR
CLOUDS CONTINUE TO SCATTER OUT. GUSTY NORTHWEST WINDS WILL
DECREASE AFTER 03Z. MID-LEVEL CLOUDS WILL INCREASE DURING THE DAY
ON SUNDAY AS A WEAK SHORTWAVE ARRIVES. AT THIS POINT EXPECT ONLY
ISOLD-WDLY SCT COVERAGE OF ANY SHOWERS THAT DO DEVELOP ON SUNDAY
AFTERNOON...SO HAVE LEFT TAF SITES DRY...AND FEATURED BKN-OVC
CLOUDS CIRCA 5K FEET.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
Hazardous weather outlook, Apr 26, 4:16 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
416 PM CDT SAT APR 26 2008

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
272130-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
416 PM CDT SAT APR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A THREAT FOR THUNDERSTORMS ACROSS MUCH OF THE
AREA ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

RAH

In the hours before

Local storm report, Apr 26, 2:41 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
241 PM CDT SAT APR 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     SNOW             ROCKFORD                45.09N 93.74W
04/26/2008  M1.0 INCH        HENNEPIN           MN   TRAINED SPOTTER

            .74 INCHES OF PRECIPITATION.

&&

AJZ
Local storm report, Apr 26, 3:01 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
301 PM CDT SAT APR 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     SNOW             MADISON                 45.01N 96.19W
04/26/2008  M8.3 INCH        LAC QUI PARLE      MN   TRAINED SPOTTER

            TOTAL PRECIPITATION 0.93 INCHES.

&&

AJZ
Local storm report, Apr 26, 4:04 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
404 PM CDT SAT APR 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 AM     SNOW             LONG PRAIRIE            45.98N 94.86W
04/26/2008  M5.2 INCH        TODD               MN   CO-OP OBSERVER

0640 AM     SNOW             LITTLE FALLS            45.98N 94.36W
04/26/2008  M2.0 INCH        MORRISON           MN   CO-OP OBSERVER

0640 AM     SNOW             HEWITT                  46.32N 95.09W
04/26/2008  M10.4 INCH       TODD               MN   TRAINED SPOTTER

0650 AM     SNOW             6 NW RICE LAKE          45.56N 91.83W
04/26/2008  M0.3 INCH        BARRON             WI   TRAINED SPOTTER

0650 AM     SNOW             DONNELLY                45.69N 96.01W
04/26/2008  M12.0 INCH       STEVENS            MN   TRAINED SPOTTER

0700 AM     SNOW             ST CLOUD                45.55N 94.17W
04/26/2008  M2.3 INCH        STEARNS            MN   OFFICIAL NWS OBS

0700 AM     SNOW             MINNEAPOLIS             44.96N 93.27W
04/26/2008  M0.2 INCH        HENNEPIN           MN   OFFICIAL NWS OBS

            MEASURED AT THE MINNEAPOLIS/ST. PAUL AIRPORT

0700 AM     SNOW             FOREST LAKE             45.28N 92.99W
04/26/2008  M1.2 INCH        WASHINGTON         MN   CO-OP OBSERVER

0700 AM     SNOW             DASSEL                  45.08N 94.31W
04/26/2008  M3.7 INCH        MEEKER             MN   CO-OP OBSERVER

0730 AM     SNOW             SPRINGFIELD             44.24N 94.98W
04/26/2008  M0.5 INCH        BROWN              MN   CO-OP OBSERVER

0730 AM     SNOW             ST CLOUD                45.55N 94.17W
04/26/2008  M2.0 INCH        STEARNS            MN   CO-OP OBSERVER

            MEASURED AT SCSU

0730 AM     SNOW             STILLWATER              45.06N 92.82W
04/26/2008  M0.3 INCH        WASHINGTON         MN   CO-OP OBSERVER

0730 AM     SNOW             LESTER PRAIRIE          44.88N 94.04W
04/26/2008  M1.0 INCH        MCLEOD             MN   CO-OP OBSERVER

0730 AM     SNOW             WACONIA                 44.85N 93.79W
04/26/2008  M2.0 INCH        CARVER             MN   NWS EMPLOYEE

0745 AM     SNOW             CAMBRIDGE               45.56N 93.23W
04/26/2008  M2.0 INCH        ISANTI             MN   TRAINED SPOTTER

0751 AM     SNOW             CARLOS                  45.97N 95.29W
04/26/2008  M5.5 INCH        DOUGLAS            MN   CO-OP OBSERVER

0800 AM     SNOW             1 SE BRANDON            45.95N 95.58W
04/26/2008  M15.5 INCH       DOUGLAS            MN   TRAINED SPOTTER

            TWO OTHER REPORTS IN AND NEAR BRANDON ALSO AROUND 15.5
            INCHES.

0800 AM     SNOW             ST JOSEPH               45.57N 94.32W
04/26/2008  M3.0 INCH        STEARNS            MN   TRAINED SPOTTER

0814 AM     SNOW             2 N SAUK CENTRE         45.77N 94.96W
04/26/2008  E6.0 INCH        STEARNS            MN   TRAINED SPOTTER

            STILL SNOWING.

0815 AM     SNOW             MORGAN                  44.42N 94.92W
04/26/2008  M3.5 INCH        REDWOOD            MN   CO-OP OBSERVER

0827 AM     SNOW             WILLMAR                 45.12N 95.05W
04/26/2008  M4.0 INCH        KANDIYOHI          MN   CO-OP OBSERVER

0827 AM     SNOW             BUFFALO                 45.18N 93.87W
04/26/2008  M1.5 INCH        WRIGHT             MN   CO-OP OBSERVER

0827 AM     SNOW             NEW LONDON              45.30N 94.95W
04/26/2008  M4.0 INCH        KANDIYOHI          MN   CO-OP OBSERVER

0837 AM     SNOW             BALDWIN                 44.96N 92.37W
04/26/2008  M1.0 INCH        ST. CROIX          WI   CO-OP OBSERVER

0839 AM     SNOW             MORRILL                 45.84N 93.97W
04/26/2008  M2.0 INCH        MORRISON           MN   TRAINED SPOTTER

0848 AM     SNOW             WATERTOWN               44.96N 93.85W
04/26/2008  M1.0 INCH        CARVER             MN   TRAINED SPOTTER

0900 AM     SNOW             6 SW CANBY              44.66N 96.35W
04/26/2008  M10.0 INCH       YELLOW MEDICINE    MN   TRAINED SPOTTER

0900 AM     SNOW             2 SW CLARKFIELD         44.77N 95.85W
04/26/2008  M7.0 INCH        YELLOW MEDICINE    MN   TRAINED SPOTTER

0900 AM     SNOW             CYRUS                   45.62N 95.74W
04/26/2008  M10.0 INCH       POPE               MN   TRAINED SPOTTER

0900 AM     SNOW             ANDOVER                 45.26N 93.33W
04/26/2008  M1.8 INCH        ANOKA              MN   TRAINED SPOTTER

0904 AM     SNOW             WATERVILLE              44.22N 93.57W
04/26/2008  M1.5 INCH        LE SUEUR           MN   TRAINED SPOTTER

0904 AM     SNOW             5 SW EVANSVILLE         45.96N 95.75W
04/26/2008  M11.0 INCH       DOUGLAS            MN   TRAINED SPOTTER

0904 AM     SNOW             STAPLES                 46.36N 94.80W
04/26/2008  M8.0 INCH        TODD               MN   TRAINED SPOTTER

0926 AM     SNOW             WINTHROP                44.54N 94.36W
04/26/2008  M1.5 INCH        SIBLEY             MN   TRAINED SPOTTER

1003 AM     SNOW             BENSON                  45.32N 95.61W
04/26/2008  M7.2 INCH        SWIFT              MN   TRAINED SPOTTER

1012 AM     SNOW             HUTCHINSON              44.89N 94.37W
04/26/2008  M3.0 INCH        MCLEOD             MN   TRAINED SPOTTER

1012 AM     SNOW             BROWNTON                44.73N 94.35W
04/26/2008  M3.0 INCH        MCLEOD             MN   TRAINED SPOTTER

            0.8 INCHES OF TOTAL PRECIPITATION

1012 AM     SNOW             MANKATO                 44.17N 93.99W
04/26/2008  M1.0 INCH        BLUE EARTH         MN   TRAINED SPOTTER

1012 AM     SNOW             BLOOMINGTON             44.83N 93.32W
04/26/2008  M1.0 INCH        HENNEPIN           MN   TRAINED SPOTTER

1012 AM     SNOW             7 S HILLMAN             45.91N 93.89W
04/26/2008  M1.6 INCH        MORRISON           MN   TRAINED SPOTTER

1030 AM     SNOW             MURDOCK                 45.22N 95.39W
04/26/2008  M3.5 INCH        SWIFT              MN   TRAINED SPOTTER

1031 AM     SNOW             2 SW BOWLUS             45.80N 94.44W
04/26/2008  M1.5 INCH        MORRISON           MN   TRAINED SPOTTER

1052 AM     SNOW             LITCHFIELD              45.12N 94.53W
04/26/2008  M4.0 INCH        MEEKER             MN   TRAINED SPOTTER

1251 PM     SNOW             MADISON                 45.01N 96.19W
04/26/2008  M8.3 INCH        LAC QUI PARLE      MN   TRAINED SPOTTER

            TOTAL PRECIPITATION 0.93 INCHES.

1251 PM     SNOW             ROCKFORD                45.09N 93.74W
04/26/2008  M1.0 INCH        HENNEPIN           MN   TRAINED SPOTTER

            .74 INCHES OF PRECIPITATION.

1251 PM     SNOW             CHANHASSEN              44.86N 93.56W
04/26/2008  M0.9 INCH        CARVER             MN   TRAINED SPOTTER

            RECORDED AT THE NATIONAL WEATHER SERVICE OFFICE.

1251 PM     SNOW             8 W ST CLOUD            45.55N 94.34W
04/26/2008  M2.0 INCH        STEARNS            MN   TRAINED SPOTTER

            1.6 INCHES OF TOTAL PRECIPITATION.

&&

AJZ

Nearby

River Flood Advisories in Wisconsin, 2008Every river flood advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.